MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G49045
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It is unknown if the device will be returned.Customer name and address, phone: (b)(6).Occupation = unknown.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, prior to use, a flexor high-flex ansel guiding sheath package was found to be incompletely sealed.The device was not used.Additional information has been requested, but is unavailable at this time.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, prior to use, a flexor high-flex ansel guiding sheath package was found to be incompletely sealed.The device was not used.Investigation evaluation: a review of the complaint history, device history record, documentation, instructions for use (ifu), manufacturing instructions, quality control, and specifications was conducted during the investigation.The complaint device was not returned to cook for investigation, and the customer was unable to provide photos of which seal was reportedly compromised.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The calibration records for the sealer equipment used to seal the lot were reviewed.The packaging sealer was within calibration when the lot was packaged.There is no evidence to suggest additional units could be affected by the reported issue.The outer pouch is supplied by a vender.The incoming inspection procedures were reviewed, and it was concluded that there are sufficient controls in place to ensure the chevron package seal is intact upon receipt.The final inspection procedures for packaged sets were also reviewed; there are multiple steps in this procedure in which the seals are inspected for defects.The device is packaged with an ifu that instructs the user not to use the product if there is doubt as to whether the product is sterile.The complaint file, device history record, complaint history, validations, and manufacturing documents provide evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of the manufacturer¿s instructions and quality control procedures was conducted, and no gaps were discovered.Based on the information provided and the results of the investigation, cook has concluded that a definitive cause for this event cannot be determined.It is possible that the seal was damaged during transport/storage or possibly manufacturing; however, this cannot be confirmed.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10057673
Report Number1820334-2020-00956
Device Sequence Number16769663
Product Code DYB
UDI-Device Identifier00827002490451
UDI-Public(01)00827002490451(17)230317(10)13059461
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/17/2023
Device Model NumberG49045
Device Catalogue NumberKCFW-8.0-35-55-RB-HFANL1-HC
Device Lot Number13059461
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/08/2020
Supplement Date Received by Manufacturer06/07/2020
07/07/2020
Initial Report FDA Received Date05/14/2020
Supplement Report FDA Received Date06/08/2020
07/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1